North Dakota, 2005

Hail in North Dakota, August 24, 2005

August 24, 2005 · NWS BIS · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Bismarck, ND wrote its last area forecast discussion before the first event at Aug 24, 1:50 PM CST, 5 hours 20 minutes earlier.

Area forecast discussion, Aug 24, 1:50 PM CST, 5 hours 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BISMARCK ND
250 PM CDT WED AUG 24 2005

.SHORT TERM...TONIGHT THROUGH SATURDAY NIGHT
MORNING NAM INDICATES THAT THIS AFTERNOONS/EVENINGS CONVECTION
WILL TAKE OFF ON A LINE 20 TO 50 MILES WEST OF BISMARCK/MINOT. BY
THURSDAY MORNING THE ACTIVITY WILL BE EAST OF OUR FORECAST
AREA...BUT STILL OVER EASTERN NORTH DAKOTA. A DRY SLOT WILL BE
ENTERING THE WEST...BUT THE COLD CORE UPPER LOW IN CANADA WILL
SPREAD SOME CLOUDS AND LIGHT SHOWERS ALONG THE INTERNATIONAL BORDER.
NORMAL NIGHTTIME COOLING WILL END THE SHOWERS AND DECREASE THE
CLOUDINESS OVER THE NORTH THURSDAY NIGHT. FRIDAY WILL BE A REPLAY OF
THURSDAY...EXCEPT THE UPPER LOW WILL BE FURTHER NORTH OF THE BORDER
SO THERE WONT BE SHOWERS AND THE CLOUDINESS WILL BE LESS OVER MY
NORTHERN ZONES. SATURDAY WILL BE DRY...HOWEVER A SHORT WAVE SPOKE
ORBITING THE UPPER LOW IN MANITOBA WILL HOLD TEMPERATURES BACK A
BIT...AND MAY INDUCE SOME PARTIAL CLOUDINESS IN WHAT OTHERWISE WOULD
BE A SUNNY AND MILD PATTERN.

.LONG TERM...SUNDAY THROUGH WEDNESDAY NIGHT
A MID LEVEL SHORT WAVE RIDGE BUILDS INTO THE NORTHERN PLAINS FOR THE
LATTER PART OF THE WEEKEND AND INTO EARLY NEXT WEEK. EXPECT DRY AND
MILD WEATHER THROUGH MONDAY NIGHT. BY MONDAY NIGHT INTO
TUESDAY...UPPER LEVEL FLOW SWITCHES TO SOUTHWESTERLY AS THE SHORT
LIVED RIDGE MOVES OFF TO THE EAST. WILL THUS SEE A RETURN TO AN
ACTIVE WEATHER PATTERN THROUGH THE REMAINDER OF THE EXTENDED.
CURRENT GRIDS ARE REFLECTING THIS WELL...SO MADE MINIMAL CHANGES TO
ALL GRID PARAMETERS.

&&

.BIS WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

RSL/NH
Hazardous weather outlook, Aug 24, 3:15 AM CST, 15 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BISMARCK ND
415 AM CDT WED AUG 24 2005

NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-250908-
ADAMS-BILLINGS-BOTTINEAU-BOWMAN-BURKE-BURLEIGH-DICKEY-DIVIDE-DUNN-
EMMONS-FOSTER-GOLDEN VALLEY-GRANT-HETTINGER-KIDDER-LA MOURE-LOGAN-
MCHENRY-MCINTOSH-MCKENZIE-MCLEAN-MERCER-MORTON-MOUNTRAIL-OLIVER-
PIERCE-RENVILLE-ROLETTE-SHERIDAN-SIOUX-SLOPE-STARK-STUTSMAN-WARD-
WELLS-WILLIAMS-
INCLUDING THE CITIES OF...WILLISTON...MINOT...JAMESTOWN...
DICKINSON...CROSBY...BOWMAN...BOTTINEAU...BISMARCK...MANDAN...
WATFORD CITY...WASHBURN...STANLEY...RUGBY...MOTT...MEDORA...LINTON...
HETTINGER...HARVEY...ELLENDALE...CARRINGTON...BEULAH...BELCOURT...
BEACH AND ASHLEY
415 AM CDT WED AUG 24 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL NORTH
DAKOTA.

.DAY ONE...TODAY AND TONIGHT

SLOW MOVING LOW PRESSURE IN EASTERN MONTANA WILL BE THE FOCUS FOR
ISOLATED THUNDERSTORMS IN THE CENTRAL AREAS THIS MORNING AND
SCATTERED THUNDERSTORMS AGAIN THIS AFTERNOON. SOME OF THE STORMS MAY
BE SEVERE LATER TODAY AND THIS EVENING WITH DAMAGING WINDS AND LARGE
HAIL.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED LATER TODAY AND THIS EVENING.

JENSEN

In the hours before

Local storm report, Aug 24, 7:02 PM CST, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
802 PM CDT WED AUG 24 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0745 PM     HAIL             HURDSFIELD              47.45N 99.93W
08/24/2005  1.00 INCH        WELLS              ND   PUBLIC

&&

BABELING

The radar

The Bismarck radar (KBIS), 119 km away, was scanning. The volume nearest the first event began at 01:10 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Wells

When
August 24, 7:10 PM CST to 7:25 PM CST
Where
Wells County, Bowdon
Measured
0.75 in hail
Reported by
TRAINED SPOTTER
Coordinates
47.467, -99.567

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in North Dakota in 2005Every state in 2005This day in weather historyWarnings in North Dakota, August 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5470758.